MAUDE Adverse Event Report: BIOMET MICROFIXATION SMITH WIRE CUTTER, STRAIGHT, POWER CUT 16CM; CUTTER, WIRE

BIOMET MICROFIXATION SMITH WIRE CUTTER, STRAIGHT, POWER CUT 16CM; CUTTER, WIRE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The product has been returned to zimmer biomet for evaluation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the tip fractured on a pair of wire cutters.The malfunction was discovered during cleaning.No adverse events were reported as a result of this malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was performed on the product and a small chip could be seen in one of the cutter blades.The dhr was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.This is the only complaint in regards to the tip fracturing for 51-0928 lot 071317g17.For this part (51-0928) and the previous one year (from the notification date) regarding the tip fracturing, (b)(4).The most likely underlying cause is excessive force being applied to the tip that was more than the product is designed for.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SMITH WIRE CUTTER, STRAIGHT, POWER CUT 16CM
Common Device Name
CUTTER, WIRE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9823341
Report Number0001032347-2020-00160
Device Sequence Number2718046
Product Code HXZ
UDI-Device Identifier00841036048105
UDI-Public00841036048105
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number51-0928
Device Lot Number071317G17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1